Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 170, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 6, 2006, 12:40 AM CDT for Saint Charles County, Warren County, Missouri. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2006, 12:40 AM CDT (05:40 UTC)
- Expired
- Apr 6, 2006, 1:30 AM CDT
- In force
- 50 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Saint Charles County, MO, Warren County, MO
The radar
The St Louis radar (KLSX), 26 km from the middle of the area, began a volume at 05:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 5, 11:09 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 5.7 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2225 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 262 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 060542 SVRLSX MOC183-219-060630- /O.NEW.KLSX.SV.W.0170.060406T0540Z-060406T0630Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 1240 AM CDT THU APR 6 2006 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ST. CHARLES COUNTY IN EAST CENTRAL MISSOURI EASTERN WARREN COUNTY IN EAST CENTRAL MISSOURI * UNTIL 130 AM CDT * AT 1236 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 7 MILES WEST OF NEW MELLE...OR ABOUT 8 MILES SOUTH OF WRIGHT CITY...AND MOVING EAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... NEW MELLE... AUGUSTA... LAKE ST. LOUIS... DEFIANCE... DARDENNE PRAIRIE... OFALLON... WELDON SPRING... COTTLEVILLE... HARVESTER... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3884 9116 3867 9116 3855 9088 3876 9052 $$ BRITT
2 follow-up statements
000 WWUS53 KLSX 060607 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 105 AM CDT THU APR 6 2006 MOC219-060615- /O.CAN.KLSX.SV.W.0170.000000T0000Z-060406T0630Z/ WARREN MO- 105 AM CDT THU APR 6 2006 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WARREN COUNTY IS CANCELLED... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY...SO THE WARNING HAS BEEN CANCELLED. ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE TONIGHT...AND A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 5 AM CDT. LAT...LON 3873 9095 3863 9096 3858 9084 3869 9067 $$ MOC183-060630- /O.CON.KLSX.SV.W.0170.000000T0000Z-060406T0630Z/ ST. CHARLES MO- 105 AM CDT THU APR 6 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT FOR ST. CHARLES COUNTY... AT 101 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL OVER NEW MELLE...MOVING EAST AT 20 MPH. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... DEFIANCE AND MATSON. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3873 9095 3863 9096 3858 9084 3869 9067 $$ BRITT
000 WWUS53 KLSX 060629 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 126 AM CDT THU APR 6 2006 MOC183-060636- /O.EXP.KLSX.SV.W.0170.000000T0000Z-060406T0630Z/ ST. CHARLES MO- 126 AM CDT THU APR 6 2006 ...THE SEVERE THUNDERSTORM WARNING FOR ST. CHARLES COUNTY WILL BE ALLOWED TO EXPIRE AT 130 AM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED TO JUST BELOW SEVERE LIMITS AND MOVED OUT OF THE COUNTY. THERE IS ANOTHER STRONG THUNDERSTORM 5 MILES NORTHWEST OF WENTZVILLE. THIS STORM WILL AFFECT AREAS AROUND WENTZVILLE... FORISTELL AND FLINT HILL THROUGH 2 AM CDT. ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE...AND A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 5 AM CDT. LAT...LON 3873 9095 3863 9096 3858 9084 3869 9067 $$ BRITT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 12:08 AM CDT, 32 minutes earlier.
Area forecast discussion, Apr 6, 12:08 AM CDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 1208 AM CDT THU APR 6 2006 .DISCUSSION... AN ACTIVE SPRING WX REGIME IS FCST TO REMAIN RELATIVELY INTACT FOR AT LEAST THE NEXT SEVERAL WEEKS. FOR OUR CWA...THE NEXT WEATHER MAKER WILL BEGIN TO AFFECT THE AREA TONIGHT...WITH BEST CHANCES OF SEVERE WEATHER THURSDAY AFTERNOON AND EVENING. FOR TONIGHT...WARM FRONT TO SLOWLY MOVE NORTH AND INTO NORTHERN PORTIONS OF CWA. EXPECT ACTIVITY TO BE ON THE INCREASE DURING THE EVENING HOURS...MAINLY NORTH OF THE BOUNDARY...WITH BEST CHANCES AFTER MIDNIGHT ON NOSE OF 50KT LOW LEVEL JET. SO HIGHEST POPS WILL CONTINUE TO BE OVER NORTHERN HALF OF CWA. ON THURSDAY...CWA TO BE IN WARM SECTOR FOR MOST OF THE DAY AND STRONGLY CAPPED...SO LOWERED POPS TO LOW CHANCE CATAGORY...THOUGH STILL HAVE LIKELY POPS FOR A FEW HOURS BETWEEN 11Z AND 15Z OVER FAR NORTHERN SECTIONS OF CWA FROM ACTIVITY ALONG AND NORTH OF WARM FRONT. AS FOR HIGH TEMPS...LOW TO MID 70S A GOOD BET. LATE THURSDAY AFTERNOON AND EVENING WILL BE THE MOST ACTIVE TIME...AS DRY LINE AND COLD FRONT OVER EASTERN KANSAS RACE EAST ACROSS MISSOURI...SIMILAR TO LAST SUNDAY/S EVENT. WITH SUCH STRONG DYNAMICS...CAP WILL ERODE VERY QUICKLY...CAUSING EXPLOSIVE DEVELOPMENT OVER WESTERN MISSOURI. SPC CONTINUES TO HAVE MOST OF MISSOURI IN A MODERATE RISK FOR DAY 2. KEPT LIKELY POPS FOR EVENING HOURS...THEN TAPER OFF TO CHANCE MOST LOCATIONS AFTER SYSTEM MOVES THROUGH. HOWEVER...BY FRIDAY...LINGERING UPPER LOW STILL OVER REGION WITH NICE COLD CORE ALOFT. SO COULD HAVE ANOTHER ROUND OF THUNDERSTORMS...SOME SEVERE...ON BACKSIDE OF SYSTEM. BY FRIDAY NIGHT...UPPER TROF SHIFTS OFF TO OUR EAST...BRINGING AN END TO OUR PCPN CHANCES WITH DRY AND COOLER WEATHER IN STORE FOR THE WEEKEND. BEYOND SUNDAY...ONLY MADE MINOR ADJUSTMENTS TO EXTENDED...AS UPPER RIDGE SLOWLY SLIDES TO OUR EAST WITH NEXT CHANCE FOR PCPN BY NEXT WEDNESDAY. BYRD && .AVIATION... FOR THE 06Z TAFS... ONGOING CONVECTION ACROSS THE CWFA WILL CONTINUE THROUGH THE OVERNIGHT AREAS. CONDITIONS IN THE STORMS WILL NO DOUBT DROP TO MVFR OR IFR. NUMEROUS REPORTS OF QUARTER TO GOLF BALL SIZED HAIL IN CENTRAL MISSOURI WITH THE STRONGEST STORMS...AND EXPECT THESE STORMS TO OCCASIONALLY PULSE UP TO PRODUCE LARGE HAIL AS THE NIGHT GOES ON. OUTSIDE THE STORMS...RELATIVELY CALM VFR CONDITIONS TO PREVAIL. AIRMASS OVER THE AREA WILL CONTINUE TO DESTABILIZE ON THURSDAY. EXPECT SCATTERED CONVECTION TO BE FLOATING ABOUT DURING THE DAY...WITH AN INCREASE DURING THE AFTERNOON. MAIN SEVERE WEATHER THREAT WILL BE DURING THE EVENING...MOST LIKELY BETWEEN 02Z AND 06Z. LOOKS LIKE INDIVIDUAL SUPERCELLS WILL FORM ON THE DRY LINE OVER EASTERN KANSAS/WESTERN MISSOURI DURING THE LATE AFTERNOON THEN MERGE INTO A SQUALL LINE AND RACE EAST ACROSS OUR AREA DURING THE EVENING. CARNEY && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Apr 5, 10:18 PM CDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1018 PM CDT WED APR 5 2006 ILZ095>097-MOZ018-019-026-027-034>036-041-042-047>051-059-061700- ADAMS IL-AUDRAIN-BOONE-BROWN-CALLAWAY-COLE-GASCONADE-KNOX-LEWIS- MARION-MONITEAU-MONROE-MONTGOMERY-OSAGE-PIKE-PIKE IL-RALLS-SHELBY- 1018 PM CDT WED APR 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE TONIGHT AS SOUTHWEST WINDS IN THE LOWER LEVELS OF THE ATMOSPHERE CONTINUE TO USHER WARMER AND UNSTABLE AIR INTO THE REGION. THERE IS A SLIGHT RISK THAT A FEW OF THESE STORMS MAY BECOME SEVERE TONIGHT...WITH HAIL UP TO THE SIZE OF GOLFBALLS BEING THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HE CHANCE FOR THUNDERSTORMS WILL CONTINUE THROUGH EARLY THURSDAY AFTERNOON. NONE OF THESE STORMS ARE EXPECTED TO REACH SEVERE LIMITS. THE LIKELIHOOD IS INCREASING THAT ANOTHER ROUND OF SEVERE WEATHER WILL OCCUR FROM LATE THURSDAY AFTERNOON THROUGH THE EARLY MORNING HOURS OF FRIDAY AS MOISTURE AND INSTABILITY COME TOGETHER AROUND A VIGOROUS STORM SYSTEM. AT THIS TIME...IT APPEARS THAT THURSDAY EVENING WILL BE THE MOST ACTIVE PERIOD AND THE MAIN THREAT AREA WILL BE LOCATIONS WEST OF THE MISSISSIPPI RIVER...WHERE THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS IN PLACE. LARGE HAIL... DAMAGING WINDS...AND ISOLATED TORNADOES WILL BE POSSIBLE. THE CHANCE FOR THUNDERSTORMS WILL CONTINUE INTO FRIDAY...ESPECIALLY THE AFTERNOON HOURS...AS THE MAIN STORM SYSTEM ROTATES THROUGH AND A COLD FRONT PUSHES THROUGH. SEVERE STORMS WILL BE POSSIBLE... WITH LARGE HAIL THE PRIMARY THREAT FOR SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. ILZ058>060-064-065-069-070-074-079-098>102-MOZ052-060>065-072>075- 084-085-099-061700- BOND IL-CALHOUN IL-CLINTON IL-CRAWFORD-FAYETTE IL-FRANKLIN-GREENE IL- IRON-JEFFERSON-JERSEY IL-LINCOLN-MACOUPIN IL-MADISON-MADISON IL- MARION IL-MONROE IL-MONTGOMERY IL-RANDOLPH IL-REYNOLDS-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 1018 PM CDT WED APR 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT SOUTHWEST WINDS IN THE LOWER LEVELS OF THE ATMOSPHERE WILL BRING WARMER AND UNSTABLE AIR INTO THE REGION TONIGHT...CAUSING THUNDERSTORMS TO INCREASE IN AREAL COVERAGE. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME...ISOLATED STORMS COULD PRODUCE BRIEF DOWNPOURS AND HAIL UP TO THE SIZE OF QUARTERS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HE CHANCE FOR THUNDERSTORMS WILL CONTINUE THROUGH EARLY THURSDAY AFTERNOON. NONE OF THESE STORMS ARE EXPECTED TO REACH SEVERE LIMITS. THE LIKELIHOOD IS INCREASING THAT ANOTHER ROUND OF SEVERE WEATHER WILL OCCUR FROM LATE THURSDAY AFTERNOON THROUGH THE EARLY MORNING HOURS OF FRIDAY AS MOISTURE AND INSTABILITY COME TOGETHER AROUND A VIGOROUS STORM SYSTEM. AT THIS TIME...IT APPEARS THAT THURSDAY EVENING WILL BE THE MOST ACTIVE PERIOD AND THE MAIN THREAT AREA WILL BE LOCATIONS WEST OF THE MISSISSIPPI RIVER...WHERE THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS IN PLACE. LARGE HAIL... DAMAGING WINDS...AND ISOLATED TORNADOES WILL BE POSSIBLE. THE CHANCE FOR THUNDERSTORMS WILL CONTINUE INTO FRIDAY...ESPECIALLY THE AFTERNOON HOURS...AS THE MAIN STORM SYSTEM ROTATES THROUGH AND A COLD FRONT PUSHES THROUGH. SEVERE STORMS WILL BE POSSIBLE... WITH LARGE HAIL THE PRIMARY THREAT FOR SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. BRITT
In the hours before
Local storm report, Apr 5, 9:39 PM CDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
939 PM CDT WED APR 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM HAIL 6 S FULTON 38.77N 91.95W
04/05/2006 E0.88 INCH CALLAWAY MO AMATEUR RADIO
HAIL COVERS THE GROUND.
&&
TILLYLocal storm report, Apr 5, 10:05 PM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1005 PM CDT WED APR 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM HAIL 3 SE CHAMOIS 38.65N 91.73W
04/05/2006 E1.75 INCH OSAGE MO PUBLIC
HAIL COVERS THE GROUND.
&&
TILLYLocal storm report, Apr 5, 10:43 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1043 PM CDT WED APR 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM HAIL GRANITE CITY 38.71N 90.13W
04/05/2006 E1.00 INCH MADISON IL TRAINED SPOTTER
&&
TILLYLocal storm report, Apr 5, 11:38 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1138 PM CDT WED APR 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM HAIL 5 E DRAKE 38.47N 91.37W
04/05/2006 E0.75 INCH FRANKLIN MO TRAINED SPOTTER
&&
TILLYLocal storm report, Apr 6, 12:25 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1225 AM CDT THU APR 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM HAIL WASHINGTON 38.55N 91.01W
04/06/2006 E0.75 INCH FRANKLIN MO LAW ENFORCEMENT
&&
TILLYThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 7:48 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway | 42 min |
| Apr 5, 9:06 PM CDT | Severe Thunderstorm Warning | LSX | Callaway | 24 min |
| Apr 5, 9:24 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Gasconade, Osage | 51 min |
| Apr 5, 10:09 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Gasconade, Osage | 51 min |
| Apr 5, 10:33 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Montgomery | 42 min |
| Apr 5, 10:51 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade | 39 min |
| Apr 5, 11:17 PM CDT | Severe Thunderstorm Warning | LSX | Montgomery | 28 min |
| Apr 5, 11:24 PM CDT | Severe Thunderstorm Warning | LSX | Franklin | 43 min |
| Apr 5, 11:58 PM CDT | Severe Thunderstorm Warning | LSX | Montgomery, Warren | 47 min |
| Apr 6, 9:28 AM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade | 47 min |
| Apr 6, 10:34 AM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 71 min |
| Apr 6, 11:25 AM CDT | Severe Thunderstorm Warning | LSX | Franklin | 23 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.